Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 101, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 25, 2005, 8:33 AM EST for Marshall County, Starke County, Indiana. It was in force for 57 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2005, 8:33 AM EST (13:33 UTC)
- Expired
- Jul 25, 2005, 9:30 AM EST
- In force
- 57 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
Counties Marshall County, IN, Starke County, IN
The radar
The Northern Indiana radar (KIWX), 59 km from the middle of the area, began a volume at 13:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 8:50 AM EST | TSTM WND DMG | Koontz Lake, IN | ONE TREE DOWN |
| Jul 25, 8:50 AM EST | TSTM WND DMG | Plymouth, IN | SEVERAL LARGE TREES DOWN. ONE TREE FELL ON CAR. |
| Jul 25, 8:51 AM EST | TSTM WND DMG | Koontz Lake, IN | ADDITIONAL TREE DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 1.6 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1270 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 1643 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 251334
SVRIWX
INC099-149-251430-
/O.NEW.KIWX.SV.W.0101.050725T1333Z-050725T1430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
833 AM EST MON JUL 25 2005
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARSHALL COUNTY IN INDIANA
EASTERN STARKE COUNTY IN INDIANA
* UNTIL 930 AM EST
* AT 830 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS SEVERE STORM WAS LOCATED NEAR KNOX...OR ABOUT OVER
KNOX...AND MOVING EAST AT 35 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
KOONTZ LAKE...
CULVER...
PLYMOUTH...
ARGOS...
BOURBON AND BREMEN...
MOVE INDOORS AND TAKE SHELTER AS THESE STORMS APPROACH
LAT...LON 4142 8666 4119 8663 4120 8608 4148 8608
4149 8633
$$1 follow-up statement
000
WWUS53 KIWX 251402
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
900 AM EST MON JUL 25 2005
INC149-251410-
/O.CAN.KIWX.SV.W.0101.000000T0000Z-050725T1430Z/
STARKE IN-
900 AM EST MON JUL 25 2005
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR...
STARKE COUNTY IN INDIANA
AT 856 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
A TREE WAS REPORTED DOWN IN KOONTZ LAKE. IF YOU HAVE SEVERE WEATHER
DAMAGE TO REPORT...YOU CAN CALL YOUR LOCAL LAW ENFORCEMENT AGENCY
FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4148 8642 4120 8638 4120 8608 4148 8608
4149 8633
$$
INC099-251430-
/O.CON.KIWX.SV.W.0101.000000T0000Z-050725T1430Z/
MARSHALL IN-
900 AM EST MON JUL 25 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 930 AM EST FOR...
MARSHALL COUNTY IN INDIANA
AT 856 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED NEAR PLYMOUTH...AND
MOVING EAST AT 35 MPH.
LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
BREMEN AND BOURBON.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. NUMEROUS
TREES HAVE BEEN REPORTED DOWN IN PLYMOUTH. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
IF YOU HAVE SEVERE WEATHER OR DAMAGE TO REPORT...YOU CAN CALL YOUR
LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER
SERVICE.
LAT...LON 4148 8642 4120 8638 4120 8608 4148 8608
4149 8633
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 6:03 AM EST, 2 hours 30 minutes earlier.
Area forecast discussion, Jul 25, 6:03 AM EST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
603 AM EST MON JUL 25 2005
.AVIATION...
MAINLY VFR FOR TODAY. VISIBILITIES WILL GRADUALLY CLIMB THIS MORNING
AT FWA...IMPROVING TO P6SM BY THIS AFTERNOON. THE WIND WILL BE
SOMEWHAT LIGHT AND VARIABLE TODAY WITH THAT COLD FRONT LYING ACROSS
THE AREA EAST TO WEST. THE CLOUD HEIGHTS SHOULD STAY QUITE HIGH
UNTIL LATER TONIGHT WHEN THE WARM FRONT PUSHES THROUGH BUT STILL IN
VFR. SOME SCATTERED SHOWERS/STORMS HAVE DEVELOPED IN NORTHERN
ILLINOIS AND ARE MOVING EASTWARD. WILL MENTION THESE AT SBN...BUT
THE OTHER PRECIP CHANCES FOR THE REST OF THE TAF PERIOD ARE SMALL
AND CANT BE PIN POINTED AT THIS TIME.
&&
.PREV DISCUSSION...
SHORT TERM...
CURRENTLY THERE IS A COLD FRONT LYING OUT WEST/EAST FROM EASTERN
IOWA THROUGH SOUTHERN MICHIGAN. CONVECTION OVERNIGHT HAS BEEN
ONGOING TO THE NORTH SIDE OF THE FRONT IN IOWA AND SOUTHERN
WISCONSIN. THERE HAS BEEN SOME GENERATION OF A FEW CLOUDS IN THE
WESTERN PART OF ILLINOIS WITH THE REASON UNKNOWN YET. THIS WILL BE
WATCHED FOR FURTHER DEVELOPMENT THAT COULD IMPACT THE AREA LATER
THIS MORNING. RIGHT NOW HAVE 30-40 POP ACROSS THE CWA FOR TODAY AS
THE FRONT REMAINS OVER THE AREA TODAY. A SLIGHTLY HIGHER POP IN OUR
NORTHERN COUNTIES AS THE CONVECTION WILL RIDE ALONG THE FRONT
STAYING MAINLY ON THE NORTH SIDE OF IT. WILL PUT OUT A HEAT INDEX
ADVISORY FOR THE SOUTHERN THIRD OF OUR CWA FOR THIS AFTERNOON INTO
THE EARLY EVENING. TEMPERATURES WILL CLIMB INTO THE LOWER 90S WITH
DEWPOINTS IN THE LOWER 70S WILL RESULT IN HEAT INDEX VALUES OF
100-105 DEGREES FARENHEIGHT. A SLIGHTLY BETTER CHANCE FOR RAIN LOOKS
TO BE TONIGHT WHEN A LOW MOVES FROM IOWA TO MICHIGAN AND PUSHES A
WARM FRONT THROUGH THE AREA. THE WARM FRONT WILL PROVIDE A FOCUS FOR
THE STORMS. UPPER LEVEL DIVERGENCE, LOW LEVEL CONVERGENCE, OMEGA
VALUES BECOME MORE FAVORABLE FOR LIFT AS YOU MOVE NORTHWARD UP THE
WARM FRONT...THEREFORE HIGHER POPS IN THE NORTH FOR TONIGHT. BOTH
THE ETA80 AND GFS80 ARE ALSO SHOWING BETTER MID LEVEL JET SUPPORT
TONIGHT.
LONG TERM...
ACTIVE WX DAY XPCD TUE AS UPSTREAM SW TROUGH OVR NRN ROCKIES EJECTS
EWD W/EARNEST HGT FALLS SPREADING ACRS THE GREAT LAKES. ATTENDANT
SFC WAVE OVR CNTRL NEB THIS AM THEN SHIFTS INTO WRN LWR MI TUE AM W/
TRAILING COLD FNT PUSHING SWD INTO WHATS LEFT OF THE SAUNA. TRENDS
FM LAST NIGHT DECIDEDLY STRONGER W/INCOMING FRONTAL WAVE AND AS A
RESULT QUICKER W/FROPA HERE ON TUE. HWVR...UPSTREAM SW TROUGH BY
THEN STILL UPSTREAM AND SLOWER DEAMPLIFICATION OF UPR RIDGE STILL
W/MERIT AND THUS PARTICULARLY FAVOR GFS SOLUTION TUE NIGHT W/POST
FRONTAL CONV DVLPMNT ACRS IN/OH AND MATCHES WELL W/CURRENT POP/WX
GRID ALIGNMENT TUE NIGHT.
OTHERWISE...DRYING TO COMMENCE NORTH WED BUT STILL SOME SUGGESTION
OF LINGERING POST FRONTAL ACTIVITY SOUTH WED AM ALTHOUGH NARROWED
POP GRIDS DOWN AT THAT TIME. WELCOME SFC RIDGE BLDS SWD INTO NXT
WEEKEND AS MEAN LW TROUGH PERSISTS ACRS THE LAKES. THIS WILL LEAD TO
QUITE A PLEASANT STRETCH OF DRY AND SEASONABLE WX INTO NEXT WEEK
W/TEMPS AOB NORMAL FOR A CHANGE AND MUCH LESS HUMIDITY.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY FROM NOON MONDAY TO 8 PM MONDAY FOR INZ012-INZ013-
INZ014-INZ015-INZ016-INZ017-INZ018-INZ020-INZ022-INZ023-
INZ024-INZ025-INZ026-INZ027-INZ032-INZ033-INZ034.
MI...NONE.
OH...HEAT ADVISORY FROM NOON MONDAY TO 8 PM MONDAY FOR OHZ015-OHZ016-
OHZ024-OHZ025.
LM...SMALL CRAFT ADVISORY CONDITIONS EXPECTED TUESDAY TUESDAY NIGHT
&&
SHORT TERM/AVIATION...LOTHAMER
LONG TERM....HOLSTENHazardous weather outlook, Jul 25, 4:42 AM EST, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 442 AM EST MON JUL 25 2005 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-261000- ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI- CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN- GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN- LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH- PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN- STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN- WILLIAMS OH- INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN... BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN... BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE... DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN... FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY... GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK... HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE... KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION... MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON... NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA... PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE... SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE... THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT...WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE 442 AM EST MON JUL 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT HOT AND HUMID WEATHER CAN BE EXPECTED ONCE AGAIN THIS AFTERNOON... ESPECIALLY SOUTH OF A ROCHESTER TO PAULDING LINE... WHERE HIGH TEMPERATURES IN THE LOWER TO MID 90S COMBINED WITH DEWPOINTS IN THE MID 70S WILL PRODUCE HEAT INDICES FROM 100 TO 105 THIS AFTERNOON AND EVENING. A WEAK COLD FRONT HAD SETTLED TO NEAR THE INDIANA... MICHIGAN BORDER THIS MORNING WITH SURFACE LOW PRESSURE OVER NEBRASKA. THIS FEATURE WILL TRANSLATE EASTWARD TODAY AND TONIGHT WITH THUNDERSTORMS EXPECTED TO DEVELOP ALONG THIS BOUNDARY TODAY AND ESPECIALLY TONIGHT AS A DISTURBANCE ALOFT HEADS ACROSS THE SOUTHERN GREAT LAKES. SOME OF THESE STORMS MAY BECOME SEVERE WITH A THREAT OF DAMAGING WINDS. IN ADDITION... GIVEN THE ORIENTATION OF THIS BOUNDARY... TRAINING THUNDERSTORMS AND HEAVY RAIN MAY DEVELOP ESPECIALLY ACROSS SOUTHERN MICHIGAN TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LOW PRESSURE OVER LAKE MICHIGAN TUESDAY MORNING WILL LIFT NORTHEAST INTO ONTARIO CANADA AND PUSH A COLD FRONT ACROSS THE REGION TUESDAY AFTERNOON AND EVENING WITH SEVERE THUNDERSTORM DEVELOPMENT EXPECTED ALONG THE FRONT. STRONG WINDS ALOFT AND AN UNSTABLE ATMOSPHERE INDICATE THE POTENTIAL FOR A WIDESPREAD RISK OF DAMAGING WINDS PARTICULARLY ACROSS NORTHERN INDIANA AND NORTHWEST OHIO TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT... ESPECIALLY ALONG AND NORTH OF HIGHWAY 30. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-061-261000- 442 AM EST MON JUL 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A WEAK COLD FRONT HAD SETTLED TO NEAR THE INDIANA... MICHIGAN BORDER THIS MORNING WITH SURFACE LOW PRESSURE OVER NEBRASKA. THIS FEATURE WILL TRANSLATE EASTWARD TODAY AND TONIGHT WITH THUNDERSTORMS EXPECTED TO DEVELOP ALONG THIS BOUNDARY TODAY AND ESPECIALLY TONIGHT AS A DISTURBANCE ALOFT HEADS ACROSS THE SOUTHERN GREAT LAKES. SOME OF THESE STORMS MAY BECOME SEVERE WITH A THREAT OF DAMAGING WINDS. IN ADDITION... GIVEN THE ORIENTATION OF THIS BOUNDARY... TRAINING THUNDERSTORMS WITH HIGHER WINDS AND WAVES AND HEAVY RAIN MAY DEVELOP ESPECIALLY ACROSS SOUTHERN LAKE MICHIGAN TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LOW PRESSURE OVER LAKE MICHIGAN TUESDAY MORNING WILL LIFT NORTHEAST INTO ONTARIO CANADA AND PUSH A COLD FRONT ACROSS LAKE MICHIGAN DURING THE DAY TUESDAY. A FEW STORMS MAY DEVELOP ALONG THIS COLD FRONT TUESDAY MORNING BUT NO SEVERE WEATHER IS EXPECTED. BREEZY NORTHWEST WINDS DEVELOPING BEHIND THIS FRONT WILL LEAD TO SMALL CRAFT ADVISORY CONDITIONS AND AN INCREASED RISK OF RIP CURRENTS ALONG THE SOUTHEAST LAKE MICHIGAN SHORELINE TUESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX HOLSTEN
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 9:02 AM EST | Severe Thunderstorm Warning | IWX | Saint Joseph | 28 min |
| Jul 25, 9:08 AM EST | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko | 60 min |
| Jul 25, 9:36 AM EST | Severe Thunderstorm Warning | IWX | LaGrange, Noble | 54 min |
| Jul 25, 10:07 AM EST | Severe Thunderstorm Warning | IWX | DeKalb, Steuben | 53 min |
| Jul 25, 10:11 AM EST | Severe Thunderstorm Warning | IWX | Allen, Whitley | 64 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.